Georgia, 2005

Hail in Georgia, August 10, 2005

August 10, 2005 · NWS TAE · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 10, 1:07 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 10, 1:07 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT WED AUG 10 2005

.SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE BISECTS THE FORECAST AREA
FROM NE TO SW. A COLD FRONT IS DRAPED FROM SRN QUEBEC SWWD ACROSS
THE GREAT LAKES TO THE CENTRAL PLAINS. AT UPPER LEVELS, WE SEE A
RIDGE EXTENDING WWD FROM THE NW ATLANTIC WWD ACROSS FL AND MUCH OF
THE GULF. A FEW WEAK IMPULSES ARE DRIFTING EWD ON THE NRN PERIPHERY
OF THE RIDGE. AREA RADARS SHOW SCATTERED TS DEVELOPING IN THE
VICINITY OF THE SURFACE TROUGH AND UPPER SUPPORT OVER OUR NWRN
ZONES, WITH MORE ISOLATED ACTIVITY OVER FL. TD IRENE IS LOOKING
BETTER ORGANIZED ON SATELLITE, BUT IS STILL SEVERAL DAYS AWAY FROM
ANY U.S IMPACT.

&&

.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
NO BIG CHANGES WERE MADE TO THE FORECAST OVER THE SHORT TERM. THE
SURFACE TROUGH WILL CONTINUE TO ENHANCE CONVECTION OVER OUR NRN
ZONES THROUGH TOMORROW, BEFORE DISSIPATING. SURFACE HIGH PRESSURE
WILL REMAIN S OF THE AREA, KEEPING US IN A W TO SW LOW LEVEL FLOW
FAVORABLE FOR SEA BREEZE CONVECTION. OVERNIGHT POPS MAIN FOLLOW LAND
BREEZE CLIMO. HEIGHTS WILL CONTINUE TO GRADUALLY BUILD OVER THE
AREA. THIS WILL COMBINE WITH SLIGHTLY INCREASED INSOLATION TO
PRODUCE DAYTIME TEMPS AT OR SLIGHTLY ABOVE NORMAL FOR THE FIRST TIME
THIS MONTH.

.LONG TERM...SAT THROUGH WED.
THERE IS MORE UNCERTAINTY IN THE EXTENDED FORECAST THAN THIS TIME
YESTERDAY. THE 00Z AND 06Z GFS HAVE SOME CONSISTENCY ISSUES WITH
REGARD TO THE STRENGTH AND PERSISTENCE OF A SURFACE TROUGH OVER THE
DEEP SE. IN ADDITION, THERE IS IRENE OUT IN THE ATLANTIC. ODDS ARE
AGAINST THIS SYSTEM AFFECTING THE LOCAL FORECAST AREA, BUT NOT ZERO.
THE 00Z OPERATIONAL GFS REFUSES TO DEVELOP THE SYSTEM AND INSTEAD
BRINGS A TROPICAL WAVE WWD ACROSS FL EARLY NEXT WEEK. THE ENSEMBLE
MEAN FORECAST SHOWS THE STORM RECURVING WELL E OF THE U.S. HOWEVER,
THE ECMWF AND MUCH OF THE TRACK GUIDANCE, INCLUDING A SUBSET OF THE
ENSEMBLE MEMBERS, AND AN EXTRAPOLATION OF THE OFFICIAL TPC
FORECAST, BRINGS THE SYSTEM TO THE CAROLINA COAST BY TUE NIGHT OR
WED. THIS WOULD MAINLY IMPACT POP PATTERNS AND WIND DIRECTION OVER
OUR AREA DAYS 7-8. FOR NOW, WE STUCK PRETTY CLOSE TO A PERSISTENCE
FORECAST WITH MID RANGE CHANCE POPS EACH AFTERNOON. WE WENT SLIGHTLY
ABOVE CLIMO DAYS 4-6 DUE TO THE PROXIMITY OF THE SURFACE TROUGH TO
THE N, AND THE FAVORABLE SWLY LOW-MID LEVEL FLOW. WE REVERTED TO
CLIMO POPS (40) FOR TUE-WED, BUT THIS COULD CERTAINLY CHANGE IF
IRENE TAKE A MORE SLY TRACK THAN CURRENTLY INDICATED.

&&

.MARINE...THE BROKEN RECORD FORECAST PERSISTS OVER THE COASTAL
WATERS. W TO SW WINDS AT 10 KT OR LESS CAN BE EXPECTED INTO EARLY
NEXT WEEK. SEAS WILL GENERALLY BE 2 FT OR LESS.

&&

.AVIATION...TEMPO GROUPS OR VCTS CONTINUE FOR THE FIRST SIX HRS OR
SO OF THE TAF FOR TSRA THAT HAVE BEGUN TO DEVELOP ACROSS THE REGION.
TOWARDS MORNING...WILL GO WITH PERSISTENCE RATHER THAN MODELS AS
NOTHING INDICATED FOG/LOW CLOUDS THIS MORNING ALTHOUGH WE SAW VIS AS
LOW AS 1/4 MILE AT TLH AND DHN. WILL INDICATE A DOWNWARD TREND IN
THE VIS AFTER MIDNIGHT THEN VLIFR OR IFR CONDS TOWARDS
DAYBREAK...SIMILAR TO WHAT WE SAW THIS MORNING.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.HYDROLOGY...MINOR FLOODING CONTINUES ON A COUPLE OF RIVERS...
LAMONT...ST. MARKS...& VALDOSTA...AND STAGES HAVE PEAKED AND HOLDING
STEADY.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE  73 92 73 92 / 30 40 20 40
PANAMA CITY  77 89 77 88 / 30 40 30 40
DOTHAN       73 90 74 90 / 30 60 30 50
ALBANY       74 91 74 93 / 30 50 30 40
VALDOSTA     73 93 73 93 / 30 50 20 40
CROSS CITY   74 91 73 91 / 20 40 20 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

PUBLIC/MARINE/FIRE WX...WOOL
AVIATION...MCNATT
Hazardous weather outlook, Aug 10, 4:38 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 AM EDT WED AUG 10 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-110938-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
538 AM EDT WED AUG 10 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
MORNING PATCHY DENSE FOG AND LOW CLOUDS WILL DISSIPATE BY
MID-MORNING. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH MAINLY THIS EVENING.
LOCALLY HEAVY RAINFALL WILL BE EXPECTED WITH MINOR LOW LYING
FLOODING POSSIBLE OR PONDING OF WATER ON ROADWAYS. THE THREAT
OF SEVERE STORMS WILL BE LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A HIGH PRESSURE RIDGE WILL BUILD INTO FLORIDA MORE ON THURSDAY AND
INTO THE WEEKEND. THIS WILL LOWER THE OVERALL CHANCES OF RAIN TO
AROUND 50 PERCENT EACH DAY...AND WARM TEMPERATURES BACK INTO THE
LOWER AND SOME MIDDLE 90S. OVER NORTH FLORIDA...SEA BREEZE FORMATION
IS EXPECTED EACH AFTERNOON ALONG THE COAST.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

The radar

The Tallahassee radar (KTLH), 70 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Decatur

When
August 10, 4:15 PM EST
Where
Decatur County, Mt Pleasant
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.017, -84.450

Penny size hail reported by Decatur County 911.

Hail, Thomas

When
August 10, 4:30 PM EST
Where
Thomas County, 6 mi WNW of Thomasville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.867, -84.067

Penny size hail reported by the Thomas County Sheriff.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471174, 5471175.